MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Headache (1880); Neurological Deficit/Dysfunction (1982)
Date of Event 06/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the target aneurysm was found due to a cranial nerve disorder with the patient.The aneurysm was treated with a pipeline on (b)(6) 2016 with no problems or adverse events during the procedure.On (b)(6) 2016 it was reported the patient experienced mass effect worsening, headache, and ocular motility disorder of a serious severity.It was reported there was no causal relationship with the equipment or procedure.The inflammation was determined to be caused by rapid thrombus formation of the aneurysm.The patient recovered on (b)(6) 2016.Six months post-procedure it was noted there was no more mass effect and the corrected rankin scale rating was 0.Aspirin and clopidogrel treatment was stopped at the three year follow up on (b)(6) 2019.The patient was undergoing surgery for treatment of a saccular aneurysm of the right c3 cavernous sinus with a max diameter of 29.4 mm and a 8.2 mm neck diameter.It was noted the patient's blood flow was xxx and vessel tortuosity was xxx.
 
Additional Manufacturer Narrative
B5: a sentence of "it was noted the patient's blood flow was xxx and vessel tortuosity was xxx." was included in error.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10675904
Report Number2029214-2020-01026
Device Sequence Number11565301
Product Code OUT
UDI-Device Identifier00836462015791
UDI-Public00836462015791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2018
Device Model NumberPED-400-25
Device Catalogue NumberPED-400-25
Device Lot NumberA158884
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date10/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight64